Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 10, 2016, 7:13 PM MDT for Powell County, Montana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 10, 2016, 8:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
County Powell County, MT
The radar
The Missoula radar (KMSX), 80 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811 WWUS85 KMSO 110113 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 713 PM MDT SUN JUL 10 2016 MTZ007-110200- BUTTE/BLACKFOOT REGION MT- 713 PM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANITE AND WEST CENTRAL POWELL COUNTIES UNTIL 800 PM MDT... AT 712 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DRUMMOND. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN IS OCCURRING WITH THIS STORM AND LOCALIZED PONDING OF WATER WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DRUMMOND...NEW CHICAGO AND JENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4655 11307 4661 11327 4680 11326 4669 11290 TIME...MOT...LOC 0112Z 205DEG 1KT 4666 11315 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:25 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 10, 2:25 PM MDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
225 PM MDT Sun Jul 10 2016
.DISCUSSION...If you are located north of the I-90 corridor,
you have likely seen more sun and warmer temps than the rest of
western Montana and north central Idaho so far today. South of
I-90, locations have been plagued by persistent rainfall mixed
with thunderstorms which continue to produce very heavy rainfall
and dangerous amounts of lightning. In addition, snowfall has been
observed at roughly 6400 feet in the high terrain of central
Idaho.
As rain and colder temperatures eventually overspread the region
this evening, the mostly sunny northwest portion of Montana will
transition to a much wetter pattern. Across southwest and west
central Montana, afternoon thunderstorms have been producing
anything from small hail to heavy rainfall, and will continue well
into the evening hours. Given the plethora of mixed weather
occurring, a host of various impacts will continue to exist,
especially for those outdoors. For more flood information, please
see the HYDROLOGY portion of this discussion below.
Tonight, convective activity will diminish and precipitation will
become more stratiform in nature, with continuous rainfall
occurring across the entire Northern Rockies. Storm total rainfall
of 1.0 to 3.0 inches is still possible, if not probable,
especially along the Continental Divide. Snow will also be likely
through Monday in terrain around 6500 feet and higher. Daytime
temperatures will remain 20 to 25 degrees below seasonal normals
during this time.
A weak disturbance in westerly flow will lead to scattered showers
and a few thunderstorms on Tuesday afternoon/evening with
potential impacts limited to those with outdoor plans. Fairly dry
weather is expected Wednesday and Thursday, with temperatures
gradually warming to more seasonable levels.
Forecast models continue to show another low pressure area moving
through the Northern Rockies Friday into the coming weekend, but
with a track further north than the current system. This pattern
would lead to slightly cooler temperatures, breezy winds, and a
potential increase in showers/thunderstorms.
&&
.AVIATION...Thunderstorms will impact KBTM and KSMN through
11/0400Z, with erratic and gusty winds, heavy rainfall, and
abundant lightning being the main concerns. Some cells near KBTM
have been producing hail this afternoon. This threat could
continue through 11/0000Z before the worst thunderstorms finally
move east of the terminal. For KMSO and KGPI, expect persistent
rainfall with the occasional lightning strike, though lowering
ceilings and visibility from heavy rainfall will be the biggest
impacts to aviation. Rain is expected to impact all airfields
across the Northern Rockies through Monday afternoon.
&&
.HYDROLOGY...Thunderstorms today into this evening across
southwest Montana and east central Idaho will be capable of
producing very heavy rainfall in short durations, which could lead
to localized flash flooding and rapid rises of creeks/streams.
As this weather system transitions to more stratiform
precipitation and becomes widespread across all of central Idaho
and western Montana, be aware that saturated soils may lead to low
land ponding of water. Small streams and creeks could rise enough
to spill from their banks as well. Locations with poor drainage
could also experience localized minor flooding now through the day
Monday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...Flash Flood Watch until 8 PM MDT this evening Eastern Lemhi
County...Western Lemhi County.
&&In the hours before
Special weather statement, Jul 10, 1:45 PM MDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
145 PM MDT SUN JUL 10 2016
MTZ007-102030-
BUTTE/BLACKFOOT REGION MT-
145 PM MDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SILVER BOW COUNTY
UNTIL 230 PM MDT...
AT 144 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER SILVER STAR...OR 17 MILES NORTH OF
SHERIDAN...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM HAS HAD A HISTORY OF PRODUCING A FUNNEL
CLOUD.
THOSE TRAVELING ON INTERSTATE 90 AND OVER HOMESTAKE PASS WILL
BE IMPACTED BY THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SILVER
BOW COUNTY.
LAT...LON 4574 11246 4576 11250 4575 11252 4571 11253
4574 11261 4593 11243 4589 11240 4586 11243
4585 11243 4579 11227 4577 11226 4575 11219
TIME...MOT...LOC 1944Z 224DEG 37KT 4570 11230Special weather statement, Jul 10, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 713 PM MDT SUN JUL 10 2016 MTZ007-110200- BUTTE/BLACKFOOT REGION MT- 713 PM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANITE AND WEST CENTRAL POWELL COUNTIES UNTIL 800 PM MDT... AT 712 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DRUMMOND. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN IS OCCURRING WITH THIS STORM AND LOCALIZED PONDING OF WATER WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DRUMMOND...NEW CHICAGO AND JENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4655 11307 4661 11327 4680 11326 4669 11290 TIME...MOT...LOC 0112Z 205DEG 1KT 4666 11315
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.